MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG BONE PLATE, MP, 4 HOLE, LONG BAR; IMPLANT

STRYKER LEIBINGER FREIBURG BONE PLATE, MP, 4 HOLE, LONG BAR; IMPLANT
Model Number 55-08205
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Product is still implanted.
 
Event or Problem Description
It was reported by the healthcare professional that it was noticed during a scan 3 months post operative, that the imaging showed a fracture of the titanium plate near the mandibular angle.No other information is known at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed as an image was received for review.The breakage could be observed at one of the fixing holes of the device implanted near the mandibular angle as well as a fracture of the mandibular angle.The mandibular angle fracture may have been the result of the plate breakage.Further information was requested from the customer (e.G.Initial implantation and revision dates, as well as the type of procedure performed).Initial implantation date is unknown.On (b)(6) 2021 , plate breakage could be confirmed.A secondary reconstruction was performed.However, the reported device used for the procedure is part of the 2.0 mp mini plating module, which is not intended for mandibular reconstruction.The mechanical strength of the reported plate is comparably lower to that of the plates intended for mandible reconstruction.As shown in the related brochure (universal 2, 9410-400-184 rev.None), the plate 55-08205 has a profile height of 1.0mm, whereas the minimum profile height of a plate for mandible reconstruction is 1.5mm.The difference of the profile heights between the 2.0 mp mini plate and reconstruction plate may have influenced the determined premature plate breakage.It was also mentioned that the implants were removed end of march 2021.In the related instructions for use (90-01939, rev.8, 2018-oct-18) ¿universal cmf and mandible implants ¿ instructions for use¿ advises against mandibular reconstruction with universal cmf implants and the use of straight plates around the mandibular angle.This case was presented to stryker¿s medical expert, as the use of a straight plate to the mandibular angle for reconstruction may have influenced the breakage.He has stated; ¿since 2.0 mp plates are not indicated for secondary reconstruction of the mandible with fibulae graft, this is off-label use.¿ in sum, the procedure to perform secondary mandibular reconstruction with 2.0 mp plates is off-label use.H3 other text : device is not available for return.

Brand Name
BONE PLATE, MP, 4 HOLE, LONG BAR
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11335269
Report Number0008010177-2021-00008
Device Sequence Number3996420
Product Code JEY
UDI-Device Identifier04546540602695
UDI-Public04546540602695
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-08205
Device Catalogue Number55-08205
Device Lot Number1000373995
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;